Does Truvada Cause Osteoporosis

Is there a risk of osteoporosis in PrEP?

There was a concern about decreased bone density in people who are taking Truvada. What we have found is that there are a number of factors that can contribute towards the bone density. Most importantly, if you have lower bone density or a strong history in your family of osteoporosis, we can organise a bone density scan before you start taking PrEP.

As part of this though, I’d always recommend to my patients that they have calcium-rich foods, that they get some weight lifting exercises, as well as access to vitamin D or some sunshine to help ensure people are doing everything that they can to get the best bone density possible.

If you are having issues with bone density, we can carefully monitor this and keep a close eye on it. However, reduced bone density is actually quite rare in people on PrEP.

Please follow and like us:

Related posts:

Powered by WordPress. Designed by WooThemes